Alert archive / Washington / Gale Warnings in 2018
Gale Warning 53, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 22, 2018, 8:49 AM PDT. It took effect at Jun 22, 2018, 2:14 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 8:49 AM PDT (15:49 UTC)
- In effect from
- Jun 22, 2018, 2:14 PM PDT
- Expired
- Jun 23, 2018, 2:22 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
565 WHUS76 KSEW 221549 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 849 AM PDT Fri Jun 22 2018 PZZ131-132-230000- /O.EXT.KSEW.SC.Y.0143.000000T0000Z-180623T0000Z/ /O.NEW.KSEW.GL.W.0053.180623T0000Z-180623T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 849 AM PDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 5 PM this afternoon to 5 AM PDT Saturday. * WIND...west 15 to 25 kt today rising to 25 to 35 kt this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
3 follow-up statements
282 WHUS76 KSEW 222114 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 214 PM PDT Fri Jun 22 2018 PZZ131-132-230515- /O.CAN.KSEW.SC.Y.0143.000000T0000Z-180623T0000Z/ /O.EXT.KSEW.GL.W.0053.180622T2114Z-180623T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 214 PM PDT Fri Jun 22 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY HAS ENDED... * WIND...west rising to 25 to 35 kt this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
130 WHUS76 KSEW 230308 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 808 PM PDT Fri Jun 22 2018 PZZ131-132-231115- /O.CON.KSEW.GL.W.0053.000000T0000Z-180623T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 808 PM PDT Fri Jun 22 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...west 25 to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
052 WHUS76 KSEW 230922 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 222 AM PDT Sat Jun 23 2018 PZZ131-132-231730- /O.CAN.KSEW.GL.W.0053.000000T0000Z-180623T1200Z/ /O.NEW.KSEW.SC.Y.0144.180623T1000Z-180624T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 222 AM PDT Sat Jun 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 3 AM PDT Sunday. West wind 15 to 25 knots rising to 20 to 30 knots this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 22, 3:25 AM PDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 3:25 AM PDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
325 AM PDT Fri Jun 22 2018
.SYNOPSIS...An upper trough will move into Western Washington this
afternoon as onshore flow continues, limiting sun breaks and
producing a few showers at the coast, in the mountains, and in
the Puget Sound convergence zone this evening. An upper ridge will
bring sunny and somewhat warmer weather this weekend. An upper
trough will arrive Monday for a return to slightly cooler weather.
&&
.SHORT TERM...Westerly flow aloft continues over Western
Washington early this morning, as a flat upper ridge is moving
east of the Cascades and an offshore upper trough is approaching
130W. Low level onshore flow continues, though it has weakened
slightly, and the lower 5000 ft or so of air mass remains moist.
Marine layer stratocumulus covered most of the forecast area at
2 am, and temperatures were in the 50s to lower 60s.
The upper trough will move into Western Washington this afternoon
and across Eastern Washington this evening. The flow aloft will
veer to northwest ahead of an upper ridge approaching the region
from the offshore waters. The day will start generally cloudy, and
the arrival of the upper trough should mean less afternoon
clearing today. There could be a little drizzle at the coast this
morning, and the upper trough could produce some light showers
this afternoon and evening -- mainly at coast, over the mountains,
and probably in a weak Puget Sound convergence zone. Highs today
should be similar to yesterday, in the 60s to lower 70s, and just
slightly below normal.
The upper ridge will reach the coast from the offshore waters
Saturday afternoon, move across the Cascades Saturday night, and
cross Eastern Washington on Sunday. A few light showers could
linger over the west slopes of the Cascades Saturday morning, but
the ridge will bring sunnier and somewhat warmer weather for the
weekend -- especially on Sunday, when highs will be 70 to 80
across most of the interior lowlands. McDonnal
.LONG TERM...A weak and weakening front will move into Western
Washington Sunday night, mostly likely accompanied by a strong
marine push. An upper trough will follow the front on Monday and
move east of the Cascades Monday night. There should be some
shower activity over the forecast area Sunday night through Monday
night, but precipitation amounts look light. Models disagree
somewhat beyond Monday, but broadly agree that zonal flow will
prevail Tuesday and Wednesday with another upper trough moving in
Wednesday night or Thursday. McDonnal
&&
.AVIATION...A weak upper level trough will move through the area
this afternoon. Westerly flow aloft becoming northwesterly behind
the front. Strong low level onshore flow will continue today then
weaken a little tonight into Saturday. The air mass remain stable
with low level moisture.
Ceilings between 2000 and 3000 feet this morning with local ifr
ceilings over the Kitsap peninsula. Little chance through the
morning hours with the ceilings lifting into the 3000 to 4000 foot
range this afternoon into tonight.
KSEA...Ceilings around 3500 feet lowering to 2500 feet this morning.
Ceilings lifting back up to near 3500 feet this afternoon into the
evening hours. Southwesterly winds 5 to 10 knots. Felton
&&
.MARINE...Westerlies will continue in the Strait of Juan de Fuca--
probably rising to 20-30kt each evening, but possibly reaching gale
force for a few hours each evening. An upper trough will move
through the area today. An upper ridge will build in over the
weekend. A cold front will brush the area Sunday night. An upper
trough will reach the area Monday and Monday night--with more low
level onshore flow.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 3 AM PDT Saturday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:39 AM PDT | Small Craft Advisory | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.